Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Needly your advice, Dr Young
Jan 18, 2006

Hi Young, 1st of all, I would like to thank you and pls keep up the good works. Last exposured two mnths ago, I had a PCR test with high VL test came out. Haven't test for antibody ELISA. My question is shld i start haart treatment while i'm still whithin 3 mnths? Will it put me in risk of future drug resistance? Or I shld wait till my CD4 drop till 350? May be wait 3 or 4yrs later there will be new drugs coming out? Very desperate for your advice, on the pro and cons in early treatment during seroconversion. thanks for the reply and take care. A Guy very worry and desperate from S'pore.

Response from Dr. Young

Thanks for your post.

The essential part of your question is whether your having acute seroconversion or not. The only way, from a laboratory standpoint (and before I would even engage this discussion) is to have your ELISA/Western blot testing done. If you've fully seroconverted, there is probably little benefit for starting HAART now and the usual thoughts about waiting until CD4s approach 350 apply.

If your ELISA is indeterminate, then you might (and might is key) benefit from early initiation. Such early starts potentially can preserve selected HIV-specific immunity, but the data on the benefit is controversial at best. There are risks of starting earlier-- greater long-term risks of toxicity, drug resistance, etc. Indeed, most of my patients in this category are now electing to defer on treatment.

It's worth having this discussion with your doctor and confirmatory lab tests. Drop us a follow up note-- Good luck, good health to you. BY



Previous
Emotional part of starting therapy
Next
Kaletra and Additional Norvir?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement